Cyclosporine-induced encephalopathy in a patient with relapsed acute myeloid leukemia treated with unrelated allogeneic bone marrow transplantation

Yeu Chin Chen, Tsu Yi Chao, Cheng Yu Chen, Ching Liang Ho

研究成果: 雜誌貢獻文章同行評審

4 引文 斯高帕斯(Scopus)

摘要

Cyclosporine (CSP) is the most frequently used immunosuppressive agent for prevention of graft versus host disease (GVHD) in allogeneic bone marrow transplantation (BMT). Some adverse effects such as hepatic and renal toxicity have been frequently encountered, but central nervous system (CNS) toxicity caused by CSP is rare. We report an adult male patient with acute myeloid leukemia who developed CSP-induced encephalopathy under treatment for allogeneic BMT from an unrelated donor. Methotrexate and CSP were used for GVHD prophylaxis. Leukocyte and platelet engraftment were successfully achieved on days 21 and 24 after BMT, respectively. Abrupt onset of mental confusion and disorientation occurred on day 25, followed by a generalized tonic clonic seizure and consciousness disturbance. The whole blood CSP level was 160.65 ng/mL. Magnetic resonance (MR) imaging revealed high signal intensities in the bilateral occipital lobes with predominant involvement of the cortical areas. The patient recovered from the CNS toxicity, but with slight memory impairment, 6 days after CSP was discontinued. When patients receiving CSP treatment for allogeneic BMT develop mental confusion, consciousness disturbance, or seizure, CSP-induced CNS toxicity should be taken into consideration.
原文英語
頁(從 - 到)248-251
頁數4
期刊Journal of the Formosan Medical Association = Taiwan yi zhi
99
發行號3
出版狀態已發佈 - 三月 2000
對外發佈

ASJC Scopus subject areas

  • 醫藥 (全部)

指紋

深入研究「Cyclosporine-induced encephalopathy in a patient with relapsed acute myeloid leukemia treated with unrelated allogeneic bone marrow transplantation」主題。共同形成了獨特的指紋。

引用此